MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Crack (1135); Operating System Becomes Nonfunctional (2996); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the diu150 intraocular lens (iol) was damaged upon insertion.From the photo provided, a scratch on the iol where the iol was hung up on the plunger rod and the tip of the injector looks cracked.The doctor removed the lens and back-up iol was used successfully.There was no patient injury and no vitrectomy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: patient weight, ethnicity and race: unknown/asked but unavailable.Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted, thus not explanted.The device was not returned for analysis.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Health effect - impact code: 4631 iol removal and replacement all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received through follow-up and the following sections have been updated accordingly: section a2: age/date of birth: on (b)(6) 1947.It was also confirmed there was no unplanned suture(s) and the back-up/replacement lens used was the same model and diopter size.No further information is available.Section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 28-feb-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issues could be identified.Visual inspection of the lens revealed that it was received cut into four pieces (one piece missing).The lens was cleaned and, no additional damage to the lens could be identified.Based on the return condition of the lens, no further product evaluation can be performed.The picture provided by the customer and attached into the complaint file was evaluated.It shows a single piece intraocular lens claimed to be tecnis eyhance toric ii simplicity model: diu150 being implanted.It can be observed the trailing haptic unfolded and in contact with the corneal incision, it also can be observed the delivery system with the plunger advance.In the iol a linear mark parallel to the lens toric marks can be observed from trailing haptic-optic junction to the lens periphery.The root cause of the reported event as well as its potential clinical impact cannot be determined from a picture assessment.Complaint issue " dc-cosmetic issues" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16375654
Report Number3012236936-2023-00261
Device Sequence Number7544267
Product Code MJP
UDI-Device Identifier05050474746558
UDI-Public(01)05050474746558(17)250814
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale